What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Nov 5, 1:35 PM CST, 25 minutes earlier.
Area forecast discussion, Nov 5, 1:35 PM CST, 25 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
235 PM CDT Sat Nov 5 2022
Forecast discussion for routine afternoon forecast issuance
.SHORT TERM...Tonight and Sunday
Issued at 234 PM CDT Sat Nov 5 2022
Showers continued across central into north-central and northeast
Wisconsin as of mid afternoon. A stronger band of showers moved
through the Green Bay area with a gust to 52 mph. A dry slot was
also moving into portions of east-central Wisconsin bringing a
diminishing trend or an end to the rain. Temperatures ranged from
around 40 across the far north to the middle to upper 50s across
the Fox Valley east to the lake.
For the rest of the afternoon into early this evening, will
continue the High Wind Warning for the Fox Valley to the lakeshore
and the Wind Advisory for the counties just north and west of the
High Wind Warning area. Surface observations continued to indicate
wind gusts of 40 to 50 knots in this portion of the state. The strong
winds should move into northeast Wisconsin, with the strongest winds
from 4 pm to 8 pm. Bufkit soundings also supported mixing heights
around 2,000 feet with winds around 50 knots at this level. The
rain will come to an end this evening with winds gradually diminishing
through the night. Lows tonight will be in the 30s to around 40.
On Sunday, added a chance of light rain across the north during
the morning with a weak upper level disturbance moving across the
area. It will be blustery wind southwest winds at 15 to 25 mph.
High temperatures will be in the upper 40s to middle 50s, which is
still a few degrees above normal.
.LONG TERM...Sunday Night Through Saturday
Issued at 234 PM CDT Sat Nov 5 2022
No significant changes to the long term portion of the forecast.
During the first half of the work week, upper-level flow over the
western Great Lakes will quickly transition from a zonal flow to
broad ridge over the northern CONUS by 12Z Tuesday. This
transition is in response to a rather vigorous trough moving
onshore over the western U.S. Monday and Tuesday look to be
relatively benign early November days as high pressure ridge
builds eastward across the area on Monday and persists through
most of Tuesday. Daytime highs will generally range from 45 to 50
degrees with lows in the middle 20s to lower 30s under partly
sunny skies. The clouds will be a bit more widespread acoss
northern Wisconsin.
During the day on Wednesday, a southwesterly LLJ will develop over
the upper Mississippi in response to deepening low pressure system
upstream over the lee of the rockies. This will result in robust
WAA across the Western Great Lakes ahead of a cold front slowly
advancing east over eastern Dakotas by 12Z Wednesday.
Strengthening southerly flow will also begin to transport deeper
moisture back northward in advance of the front. Consensus of the
model guidance suggest precipitation will likely begin to break
out in the WAA Zone from Minnesota into the northwest portion of
Wisconsin. Maintained mostly chance POPs over generally the
northwest half of the forecast area through Wednesday.
Temperatures on Wednesday are also expected to rebound rapidly
back into the 50s and 60s across the area on gusty southwest
winds.
Current indications is that bulk of measurable precipitation
should not impact eastcentral Wisconsin until perhaps sometime on
Thursday as frontal boundary upstream will likely be a slow mover
through that time. However, medium range guidance struggling with
how upper-level system will evolve over the northern Plains later
in the work week. Regardless of how the system evolves, it appears
a robust frontal boundary will push across the area sometime
late Thursday or early Friday ushering much colder air for the
start of the weekend with perhaps a chance a rain/snow mix.
&&
.AVIATION...for 18Z TAF Issuance
Issued at 1145 AM CDT Sat Nov 5 2022
A band of showers moving into the Fox Valley east to Lake Michigan
could produce brief wind gusts of 40 to 50 kts. A clap of thunder
is possible with this line of showers. Otherwise, strong southwest
winds of 25 to 35 knots with gusts of 40 to 50 knots are expected
this afternoon into early this evening at the following airport
sites: KATW/KOSH/KGRB/KMTW/KSUE. Winds to the north and west will
be in the 25 to 35 knot range. Winds will gradually subside this
evening and overnight. The rain will gradually end later this
afternoon or early this evening as the system moves away from
the area. Later tonight, low level wind shear from the southwest
around 40 knots are expected. Gusty southwest winds at the surface
return by mid morning on Sunday. Gusts of 25 to 30 knots are
expected.
&&
.GRB WATCHES/WARNINGS/ADVISORIES...
High Wind Warning until 9 PM CDT this evening for WIZ022-038>040-
048>050.
Wind Advisory until 9 PM CDT this evening for WIZ031-037-045-073-
074.
&&
SHORT TERM.....Eckberg
LONG TERM......ESB
AVIATION.......Eckberg
Hazardous weather outlook, Nov 5, 1:43 PM CST, 17 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
243 PM CDT Sat Nov 5 2022
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-061945-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
243 PM CDT Sat Nov 5 2022
This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.
.DAY ONE...Rest of the Afternoon and Tonight
Strong, and possibly damaging, wind gusts up to 60 mph are possible
across northeast and east-central Wisconsin late this afternoon
into early this evening. High Wind Warnings and Wind Advisories
have been posted for these locations.
.DAYS TWO THROUGH SEVEN...Sunday through Saturday
A few wind gusts to 30 mph are possible on Sunday, otherwise the
probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotters are requested to report wind gusts over 40 mph or any
wind damage.
LMZ521-522-541>543-061945-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
243 PM CDT Sat Nov 5 2022
This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.
.DAY ONE...Rest of the Afternoon and Tonight
Storm force gusts are possible through early this evening. Wind
gusts will ease to gale force late this evening and below gale
force overnight.
.DAYS TWO THROUGH SEVEN...Sunday through Saturday
Conditions hazardous for small craft are likely on Sunday and
Sunday evening, otherwise the probability for widespread
hazardous weather is low.
Eckberg/ESB
In the hours before
Special weather statement, Nov 5, 9:41 AM CST, 4 hours 19 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1041 AM CDT Sat Nov 5 2022
WIZ038>040-048>050-051845-
Outagamie-Brown-Kewaunee-Winnebago-Calumet-Manitowoc-
1041 AM CDT Sat Nov 5 2022
...Winds expected to increase across the Fox Valley toward
midday and continue this afternoon...
A strengthening low pressure system will move rapidly northeast
across the forecast area today. South to southwest winds are
expected to increase quickly across the southern Fox Valley,
including along the I41 and I43 corridors from Green Bay
southward. Winds are expected to increase to 20 to 35 mph with
localized winds gusts of 55 to 60 mph, especially within bands of
organized shower activity racing northeast at 45 to 50 mph.
Be prepared for strong winds gusts. High profile vehicles will be
especially vulnerable on east-west roadways, such as Highway 29
west of Green Bay. Be alert, slow down and keep firm grip on the
steering wheel, especially if driving across bridges and
overpasses. Localized strong wind gusts could also knock down
large branches and power lines.
Stay tuned for later updates.
ESB
Special weather statement, Nov 5, 11:11 AM CST, 2 hours 49 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1211 PM CDT Sat Nov 5 2022
WIZ035>040-045-048>050-051800-
Calumet WI-Waupaca WI-Kewaunee WI-Outagamie WI-Winnebago WI-Wood WI-
Waushara WI-Manitowoc WI-Portage WI-Brown WI-
1211 PM CDT Sat Nov 5 2022
...Band of showers with localized wind gusts to 50 mph to impact
parts of central and east central Wiscosnin early this afternoon...
At 1208 PM CDT, Doppler radar was tracking a band of showers along a
line extending from 7 miles northeast of Wisconsin Rapids to near
Fond du lac. Movement was northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Green Bay, Appleton, Oshkosh, Manitowoc, Stevens Point, Wisconsin
Rapids, Waupaca, Wautoma, Menasha and Kaukauna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building. If driving,
slow down and keep both hands on the steering wheel.
&&
LAT...LON 4390 8889 4398 8889 4398 8925 4421 8960
4425 8960 4425 8965 4448 9001 4469 8974
4469 8951 4442 8745 4433 8748 4418 8745
4407 8759 4389 8769 4389 8816 4394 8816
4394 8840 4389 8840
TIME...MOT...LOC 1708Z 241DEG 49KT 4449 8974 4349 8836
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
EBSpecial weather statement, Nov 5, 11:45 AM CST, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1245 PM CDT Sat Nov 5 2022
WIZ011-019>021-030-031-036>040-048>050-074-051845-
Calumet WI-Waupaca WI-Langlade WI-Outagamie WI-Winnebago WI-
Marathon WI-Portage WI-Brown WI-Southern Oconto County WI-Shawano WI-
Kewaunee WI-Northern Oconto County WI-Manitowoc WI-Forest WI-
Menominee WI-
1245 PM CDT Sat Nov 5 2022
...Strong wind gusts to impact eastern Wisconsin...
At 1243 PM CDT, Doppler radar was tracking a line of showers with
wind gusts of 50 to 60 mph along a line extending from 10 miles
southeast of Bevent to 9 miles west of Menasha to 10 miles north of
Campbellsport to near Grafton. Movement was north at 60 mph.
HAZARD...Wind gusts of 50 to 60 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong wind gusts will be near...
Appleton and Menasha around 1250 PM CDT.
Wittenberg and Central Lake Winnebago around 1255 PM CDT.
Chilton around 100 PM CDT.
Other locations in the path of these storms include Black Creek,
Antigo, Brillion, Navarino Wildlife Area, Cleveland, Veterans
Memorial County Park, Manitowoc, Gillett, Bellevue Town, Pearson, Ma
Ka Ja Wan Scout Reservation and Legend Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Persons in campgrounds should consider seeking sturdy shelter until
these strong winds pass.
&&
LAT...LON 4412 8862 4464 8933 4547 8912 4547 8905
4561 8904 4512 8830 4472 8792 4463 8793
4465 8788 4465 8787 4466 8787 4421 8754
4408 8758 4390 8769 4389 8816 4394 8816
4394 8840 4389 8841
TIME...MOT...LOC 1743Z 192DEG 60KT 4464 8925 4417 8861 4374 8822 4330
8788
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
KallasLocal storm report, Nov 5, 12:11 PM CST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
111 PM CDT SAT NOV 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM NON-TSTM WND GST CHILTON 44.03N 88.16W
11/05/2022 E50 MPH CALUMET WI TRAINED SPOTTER
ESTIMATED WIND GUST OF 50 MPH IN THE CITY OF CHILTON.
&&
AKLocal storm report, Nov 5, 12:33 PM CST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
133 PM CDT SAT NOV 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0128 PM NON-TSTM WND GST ASHWAUBENON 44.46N 88.08W
11/05/2022 M52 MPH BROWN WI ASOS
AT AUSTIN STRAUBEL AIRPORT
&&
AKSpecial weather statement, Nov 5, 12:47 PM CST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Green Bay WI
147 PM CDT Sat Nov 5 2022
WIZ022-039-040-073-074-052000-
Southern Oconto County WI-Southern Marinette County WI-Kewaunee WI-
Door WI-Brown WI-
147 PM CDT Sat Nov 5 2022
...Strong wind gusts to impact far northeast Wisconsin...
At 145 PM CDT, Doppler radar was tracking a line of showers with
wind gusts of 45 to 55 mph along a line extending from 7 miles west
of Oconto to near Bay Shore Park to 8 miles north of Manitowoc.
Movement was northeast at 60 mph.
HAZARD...Wind gusts of 45 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Bay Shore Park and Oconto around 150 PM CDT.
Marinette and Kewaunee around 205 PM CDT.
Other locations in the path of these storms include Algoma, Egg
Harbor, Jacksonport and Newport State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
&&
LAT...LON 4510 8695 4433 8756 4433 8776 4434 8776
4465 8788 4493 8766 4493 8767 4471 8792
4502 8815 4534 8785 4539 8769 4517 8774
4507 8752 4487 8764 4491 8752 4507 8736
4521 8742 4522 8721 4541 8698 4541 8686
TIME...MOT...LOC 1845Z 212DEG 60KT 4489 8803 4463 8786 4422 8772
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
Kallas